Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: medication to help prevent wet nights
|mouse - Tue May 01, 2007 3:34 pm||
ive been to an out patients appointment today and i discussed problems ive been having with increased amount of night time wetting of the bed. the dr i saw is writing to my gp about a medication that will help.
the medication has to b taken at night. i cant drink for an hour and a half before hand and also nothing at all through the night. the medication has to be taken for three weeks and then a break without it for a week. it is supposed to help by not producing urine.
does anyone know anything about this medication? is it safe for my kidneys? i am a catheter user (isc via mitrofanoff).
i hope i havent confused anyone! ty for ur time.
|Dr. Chan Lowe - Fri May 04, 2007 3:46 pm||
I suspect the medication is called DDAVP. DDAVP comes in a few forms. It is often prescribed as a nasal spray that is used at bedtime.
It works by causing the kidneys to retain water rather than excrete it into the bladder. This means less urine is produced and as such, the chances of night time wetting go down.
It is safe on the kidneys. It's action in nasal spray form only lasts for about 8-12 hours. At that point, it wears off and the kidneys begin to excrete water again. It is likely that while using this, AM urination will increase because the kidneys will filter off all the water they would have during the night to keep the proper fluid balance for the body.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.